The population dynamics of nematode infections of ruminants: The effect of seasonally in the free-living stages

M. g. Roberts, Bryan T. Grenfell

Research output: Contribution to journalArticlepeer-review

32 Scopus citations

Abstract

A previously published differential equation model for the dynamics of nematode infections of ruminants is modified to allow for time-dependent development and loss rates in the free-living stages. This converts the nonlinear autonomous system to one with periodic coefficients. Fourier transform methods are used to analyse the response of the modified system to these forced oscillations. For biologically reasonable parameter values, the annual pattern of parasitism is determined for the nonautonomous system, and compared with that for the autonomous system with periodic perturbations, and a system incorporating both effects. It is found that, whereas periodic perturbations due to management intervention determine the qualitative annual patterns of larval abundance and host infection, the seasonal dynamics of the larval stages change the magnitude of the adult worm burden.

Original languageEnglish (US)
Pages (from-to)29-41
Number of pages13
JournalMathematical Medicine and Biology
Volume9
Issue number1
DOIs
StatePublished - Dec 1 1992
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Neuroscience(all)
  • Modeling and Simulation
  • Biochemistry, Genetics and Molecular Biology(all)
  • Immunology and Microbiology(all)
  • Environmental Science(all)
  • Pharmacology
  • Applied Mathematics

Fingerprint Dive into the research topics of 'The population dynamics of nematode infections of ruminants: The effect of seasonally in the free-living stages'. Together they form a unique fingerprint.

Cite this